MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF31, KII FIOS 11X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF31, KII FIOS 11X150MM Z-THREAD, 6BX; GCJ
Model Number CTF31
Medical Device Problem Codes Bent (1059); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device was returned for evaluation.A follow-up report will be provided upon completion of investigation.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.Based on the description of the bent cannula during initial intake of the complaint, the event was not reported as it was unlikely to cause of contribute to death or serious injury.After the unit was received by applied medical, the event is now deemed reportable due to the fracturing of the cannula observed.
 
Event or Problem Description
Lap peritoneal dialysis catheter insertion - "[the surgeon] needed a longer trocar for a catheter insertion.He wanted long 8 but since we dont have he opted for an 11mmx150mm.When inserting the trocar the cannula bent in half.He pulled it out and called for an [competitor] to perform the case." additional information received via email from sales representative on (b)(6) 2017: was not sure if the 8mm incision extended to accommodate an 11mm trocar.During insertion, it was said that excessive force was not used according to the surgeon, but using standard more twist less push approach.Product was returned in the condition it was in after the case.Type of intervention: "[competitor] to perform the case." patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering confirmed that the cannula was bent.The likely root cause of the bent trocar is due to excessive force applied during insertion.Additional information was requested, however, none has been provided at this time.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTF31, KII FIOS 11X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6324344
Report Number2027111-2017-01424
Device Sequence Number10907044
Product Code GCJ
UDI-Device Identifier00607915124823
UDI-Public(01)00607915124823(17)190705(30)01(10)1273941
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/05/2019
Device Model NumberCTF31
Device Catalogue Number101470704
Device Lot Number1273941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1